On the injectivity and nonfocal domains of the ellipsoid of revolution

Part of the Springer INdAM Series book series (SINDAMS, volume 5)


In relation with regularity properties of the transport map in optimal transportation on Riemannian manifolds, convexity of injectivity and nonfocal domains is investigated on the ellipsoid of revolution. Building upon previous results [4, 5], both the oblate and prolate cases are addressed. Preliminary numerical estimates are given in the prolate situation.


Elliptic Curve Conjugate Point Geodesic Flow Round Sphere Prolate Ellipsoid 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    Agrachev, A., Boscain, U., Sigalotti, M.: A Gauß-Bonnet like formula on two-dimensional almost-Riemannian manifolds. Discrete Contin. Dyn. Syst. 20(4), 801–822 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Arnold, V.I., Varchenko, A.N., Gusein-Zade, S.M.: The classification of critical points, caustics and wave fronts: Singularities of Differentiable Maps 1, Birkhäuser, Boston (1985)zbMATHGoogle Scholar
  3. 3.
    Bonnard,B., Caillau, J.-B.: Metrics with equatorial singularities on the sphere. Ann. Mat. Pura Appl. (to appear)Google Scholar
  4. 4.
    Bonnard, B., Caillau, J.-B., Janin, G.: Riemannian metrics on twospheres and extensions with applications to optimal control. ESAIM Control Optim. and Calc. 19(2), 533–554 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Bonnard, B., Caillau, J.-B., Rifford, L.: Convexity of injectivity domains on the ellipsoid of revolution: The oblate case. C. R. Acad. Sci. Paris, Ser. I 348, 1315–1318 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Bonnard, B., Cots, O., Jassionnesse, L.: Geometric and numerical techniques to compute conjugate and cut loci on Riemannian surfaces. In: Stefani, G, Boscain, U., Gauthier, J.-P., Sarychev, A., Sigalotti, M. (eds) Geometric Control Theory and Sub-Riemannian Geometry. Springer INdAM Series, Vol. 5. Springer International Publishing Switzerland (2014)Google Scholar
  7. 7.
    Brenier, Y.: Polar factorization and monotone rearrangement of vector-valued functions. Comm. Pure Appl. Math. 44, 375–417 (1991)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Figalli, A., Rifford, L.: Continuity of optimal transport maps and convexity of injectivity domains on small deformations of the two-sphere. Comm. Pure Appl. Math. 62(12), 1670–1706 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Figalli, A., Rifford, L., Villani, C.: Nearly round spheres look convex. Amer. J. Math. 134(1), 109–139 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Figalli, A., Rifford, L., Villani, C.: Necessary and sufficient conditions for continuity of optimal transport maps on Riemannian manifolds. Tohoku. Math. J. 63(4), 855–876 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Itoh, J., Kiyohara, K.: The cut loci and the conjugate loci on ellipsoids. Manuscripta math. 114(2), 247–264 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    McCann, R.J.: Polar factorization of maps in Riemannian manifolds. Geom. Funct. Anal. 11, 589–608 (2001)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Math. InstituteUniv. Bourgogne & CNRSDijonFrance
  2. 2.ENSEEIHT-IRITUniv. Toulouse & CNRSToulouseFrance

Personalised recommendations